Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 40, NWS El Paso, TX

July 1, 2014Grant County, Luna County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Jul 1, 2014, 2:31 PM MDT for Grant County, Luna County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2014, 2:31 PM MDT (20:31 UTC)
Expired
Jul 1, 2014, 3:15 PM MDT
In force
44 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

Counties Grant County, NM, Luna County, NM

The radar

The El Paso radar (KEPZ), 139 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2014-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2014-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3492 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

634 
WUUS54 KEPZ 012031
SVREPZ
NMC017-029-012115-
/O.NEW.KEPZ.SV.W.0040.140701T2031Z-140701T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
231 PM MDT TUE JUL 1 2014

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL GRANT COUNTY IN SOUTH CENTRAL NEW MEXICO...
  NORTHWESTERN LUNA COUNTY IN SOUTH CENTRAL NEW MEXICO...

* UNTIL 315 PM MDT

* AT 226 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF CITY OF
  ROCKS STATE PARK...MOVING SOUTH AT 20 MPH. PENNY SIZE HAIL MAY ALSO
  ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  CITY OF ROCKS STATE PARK...
  SAN LORENZO...
  SHERMAN...
  SAN JUAN...
  FAYWOOD...
  MIMBRES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.

STRONG WINDS AND BLOWING DUST WITH THIS STORM WILL OCCUR WELL AHEAD
OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE
SEEKING SAFE SHELTER.

&&

LAT...LON 3247 10822 3287 10799 3283 10774 3279 10775
      3278 10773 3270 10772 3263 10774 3262 10771
      3236 10768
TIME...MOT...LOC 2031Z 009DEG 17KT 3263 10791

$$

TRIPOLI
1 follow-up statement
078 
WWUS54 KEPZ 012105
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
305 PM MDT TUE JUL 1 2014

NMC017-029-012115-
/O.CON.KEPZ.SV.W.0040.000000T0000Z-140701T2115Z/
LUNA NM-GRANT NM-
305 PM MDT TUE JUL 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
GRANT AND NORTHWESTERN LUNA COUNTIES UNTIL 315 PM MDT...

AT 300 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTH OF CITY OF ROCKS STATE PARK...MOVING SOUTH AT 20 MPH. PENNY
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  CITY OF ROCKS STATE PARK...
  SAN LORENZO...
  SHERMAN...
  SAN JUAN...
  FAYWOOD...
  MIMBRES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.

STRONG WINDS AND BLOWING DUST WITH THIS STORM WILL OCCUR WELL AHEAD
OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE
SEEKING SAFE SHELTER.

&&

LAT...LON 3247 10822 3287 10799 3283 10774 3279 10775
      3278 10773 3270 10772 3263 10774 3262 10771
      3236 10768
TIME...MOT...LOC 2106Z 009DEG 17KT 3247 10794

$$

TRIPOLI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:31 PM MDT, 0 minutes earlier.

Area forecast discussion, Jul 1, 2:31 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
231 PM MDT TUE JUL 1 2014

.SYNOPSIS...
A PUSH INTO THE BORDERLAND BEHIND A FRONTAL BOUNDARY OUT OF THE
PLAINS WILL INTRODUCE INCREASED MOISTURE TO THE BORDERLAND TUESDAY
AFTERNOON. THIS WILL MEAN INCREASED INSTABILITY AND BETTER
PROBABILITIES FOR SHOWERS AND THUNDERSTORMS THIS EVENING AND
OVERNIGHT THROUGH WEDNESDAY. ISOLATED TO SCATTERED STORMS ARE
EXPECTED ACROSS THE REGION FOR THIS PERIOD. STORMS WILL MOVE SLOW
AND SOME WILL PRODUCE HEAVY RAIN WITH POTENTIAL FOR LOCALLIZED
FLASH FLOODING. IN ADDITION...A FEW STORMS MAY PRODUCE GUSTY
OUTFLOW WINDS AND SMALL TO MODERATE HAIL. LATER IN THE WEEK AND
OVER THE WEEKEND STORMS SHOULD FOCUS MORE WEST AND OVER AREA
MOUNTAINS AS WE SEE A MINOR AMOUNT OF DRYING. STILL WARM
TEMPERATURES AND ISOLATED STORMS WILL BE A CONSTANT THEME FOR OUR
WEATHER.

&&

.DISCUSSION...
SPENT THE MORNING WATCHING WEAK OUTFLOWS FROM VIRGA HEADING SOUTH
THROUGH THE RIO GRANDE VALLEY...AND THE EARLY AFTERNOON WATCHING
THE STRONGER FRONTAL PUSH FROM THE EAST ADVANCING INTO THE CWFA.
AT 1PM MDT...TCS IS NOW UP TO A51F DEWPOINT WITH NW WINDS...EL PASO
COUNTY OBS ALSO SHOWING INCREASED NE FLOW WITH DEWPOITNS IN THE
50S. BY 00Z THE MODELS HAVE THE EAST PUSH UP AGAINST THE
CONTINENTAL DIVIDE WITH DEWPOINTS IN THE 50S EAST...40S WEST. PROG
SOUNDINGS INDICATE PW'S NEAR 1.25" EAST...0.75" WEST. INCREASING
INSTABILITY WITH THE MOISTURE BUMP AND AFTERNOON TEMPS HAVE LI'S
IN THE -1 TO -3 RANGE WITH CAPES OVR 1000J/KG EAST AND 200-400J/KG
WEST. NEEDLESS TO SAY WE WILL BE JUICED AND UNSTABLE FOR THE FIRST
COUPLE PERODS OF THIS FORECAST PACKAGE. A COUPLE MORE
CONSIDERATIONS TO NOTE...STORMS WILL MOVE SLOW AND RAINFALL COULD
BE HEAVY IN SOME STORMS. THUS FLASH FLOODING OVER LOCAL AREAS IS
POSSIBLE. ALSO...WITH DEEP INSTABILITY...A FEW STORMS COULD
APPROACH OR BECOME SEVERE WITH STRONG OUTFLOWS...AND SMALL TO
MODERATE HAIL TONIGHT.

THE EAST FLOW INGEST OF MOISTURE CONTINUES OVERNIGHT AND THROUGH
WEDNESDAY KEEPING THE MOIST AND UNSTABLE AIRMASS OVER THE REGION.
THUS ANOTHER ROUND OF WIDESPREAD ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE FORECAST AREA. WITH
ADDITIONAL MOISTURE AND CLOUDS THE AIRMASS WON'T WARM AS READILY
KEEPING MAX TEMPS A DEGREE OR TWO BELOW SEASONAL NORMALS THROUGH
AT LEAST THURSDAY...AND MAYBE AGAIN FRIDAY...DEPENDING ON CLOUD
COVERAGE.

FOR THURSDAY AND FRIDAY THE LOW LEVEL WINDS BECOME A BIT MORE
SOUTHEASTERLY AND THE DEEPEST MOISTURE LOOKS TO FOCUS MORE WEST
NEAR THE AZ/NM BORDER...WITH A SLIGHT DRYING OF THE ENVIRONMENT
EAST OF THE RIO GRANDE VALLEY. AT THE SAME TIME...ALOFT THE UPPER
RIDGE IS PROGED TO SHIFT NE OVER NORTHERN NM. THIS BRINGS SLIGHTLY
DRIER AND WARMER AIR OVER OUR EASTERN ZONES ON N FLOW ALOFT. THUS
WE EXPECT SOME REDUCTION IN STORM COVERAGE OVER EAST ZONES AND
CONTINUED SCATTERED STORMS WEST ZONES. FRIDAY LOOKS LIKE THE FIRST
DAY OF SLOW WARMING...ESPECIALLY EAST WITH A BIT MORE SUN AND
SLIGHTLY DRIER AIR UNDER THE BUBBLE HIGH ALOFT.

FOR THE WEEKEND AND INTO EARLY NEXT WEEK...NOT A LOT OF CHANGE IN
OUR PATTERN. THE UPPER HIGH STAYS CENTERED TO OUR NORTH...AND LOW
LEVEL EASTERLIES KEEP AN OPEN TAP TO MODERATE GULF MOISTURE.
DEWPOINTS SHOULD HOVER IN THE 40S TO L50S AS PW'S RANGE FROM .75"
TO 1.00" EACH DAY. DAILY ROUNDS OF MOUNTAIN STORMS ARE EXPECTED TO
FORM ON UPSLOPE FLOW WITH SCATTERED STORMS OVER THE GILA AND THE
SACS ANTICIPATED. ISOLATED STORMS LOOK PROBABLE OVER THE LOWLANDS
DUE TO SURFACE HEATING INSTABILITY AND OUTFLOW LIFT. STORMS WILL
LIKELY FAVOR THE WEST ZONES WHERE THE MOISTURE IS DEEPER...AND
NORTH ZONES WHERE STORMS DRIFT OUT OF THE MOUNTAINS. TEMPERATURES
SHOULD BOUNCE AROUND THE SEASONAL NORMALS OR ONLY A FEW DEGEES
ABOVE DUE TO THE MOISTURE AND DAILY CLOUD FORMATION.

14-BIRD

&&

.AVIATION...VALID 02/0000Z - 03/0000Z
BACKDOOR FRONT FROM THE EAST CONTS TO PUSH WEST. SFC WNDS GNLY NE-SE
10-20KS WITH FEW AREAS ON EDGE OF THE FNT 27G27KTS BRIEFLY. ONCL HIR GUSTS
WEST SLOPES/PASSES. SKY: SCT-BKN 060-080 SCT-BKN 100-140 AND
BKN200-250 SCTD TO WIDESPREAD TS ACTIVITY ESPLY AFT 03Z VRB30G40KTS
3SM TSRA (BLDU VCNTY IN SOME AREAS UNTIL 06Z) AND OCNL MVFR/IFR IN
+TSRA OVC030 WITH SOME TOPS TO 400-450. FRZG LVL ARN 16K MSL. GNLY
THRU THE PD LAYER OF ESE WIND SFC TO 10K FT AGL WITH NNW WINDS ABOVE
10-20KTS.

20-NOVLAN

&&

.FIRE WEATHER...
EASTERLY WINDS WILL PUSH MOIST UNSTABLE AIR INTO THE REGION AS A
BACKDOOR FRONT ENTERS THE REGION FROM THE EAST TODAY. THIS WILL
RESULT IN MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TO THE
BORDERLAND THIS AFTERNOON THROUGH THURSDAY, LOCALLY HEAVY RAINS
AND FLASH FLOODING ARE POSSIBLE OVER ISOLATED AREAS WITH ABUNDANT
MOISTURE AND SLOW MOVING STORMS. HIGH PRESSURE ALOFT WILL RESULT
IN WARM SOMEWHAT DRIER WEATHER FOR THE FOURTH OF JULY WEEKEND BUT
THERE WILL STILL BE A FEW RESIDUAL MAINLY AFTERNOON AND EVENING
THUNDERSTORMS ACROSS THE REGION...ESPECIALLY AROUND THE MOUNTAINS.
MIN RH WILL RUN 10% TO 20% MOST AREAS EXCEPT 15% TO 25% HUDSPETH
AND EASTERN OTERO COUNTIES AND 30% TO 40% SACRAMENTOS ABOVE 7500
FEET TUESDAY. MEAN RH VALUES WILL BE UP SOME 10% OR SO OVERALL ALL
AREAS WEDNESDAY.

20-NOVLAN

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 76  94  75  93  76 /  50  30  30  20  20
SIERRA BLANCA           74  84  72  90  73 /  40  20  20  10  20
LAS CRUCES              73  90  69  91  70 /  50  30  30  30  20
ALAMOGORDO              72  88  70  91  71 /  40  30  30  20  20
CLOUDCROFT              47  71  48  69  48 /  60  40  40  40  30
TRUTH OR CONSEQUENCES   73  89  68  91  69 /  50  30  40  30  20
SILVER CITY             61  83  59  82  59 /  50  40  40  40  30
DEMING                  71  93  69  91  70 /  40  40  40  30  30
LORDSBURG               69  92  68  90  69 /  30  40  40  30  40
WEST EL PASO METRO      76  92  74  92  75 /  50  30  30  20  20
DELL CITY               67  87  66  92  67 /  50  20  20  10  10
FORT HANCOCK            75  94  73  95  76 /  40  30  30  10  20
LOMA LINDA              68  81  67  84  68 /  50  30  30  20  20
FABENS                  75  95  72  94  73 /  50  30  30  20  20
SANTA TERESA            75  91  71  91  71 /  50  30  30  20  20
WHITE SANDS HQ          77  89  71  92  72 /  50  30  30  30  20
JORNADA RANGE           67  89  65  92  66 /  50  30  30  30  20
HATCH                   69  91  67  94  68 /  50  30  40  30  20
COLUMBUS                72  91  72  91  74 /  40  40  40  30  30
OROGRANDE               71  88  69  91  70 /  50  30  30  20  20
MAYHILL                 57  76  57  79  57 /  60  40  40  40  30
MESCALERO               54  75  54  78  54 /  60  40  40  40  30
TIMBERON                53  74  53  75  53 /  60  40  40  40  30
WINSTON                 63  84  62  84  59 /  60  50  50  50  40
HILLSBORO               69  87  68  88  69 /  50  40  40  30  30
SPACEPORT               70  88  68  91  69 /  50  30  40  30  20
LAKE ROBERTS            57  80  57  84  58 /  60  50  50  50  40
HURLEY                  62  83  61  88  62 /  40  40  50  40  40
CLIFF                   54  89  54  87  52 /  40  40  40  30  40
MULE CREEK              52  84  52  83  49 /  30  40  50  30  40
FAYWOOD                 66  85  65  89  66 /  40  40  40  30  30
ANIMAS                  71  91  71  91  71 /  20  40  40  30  40
HACHITA                 69  90  67  91  68 /  30  40  40  30  30
ANTELOPE WELLS          72  90  70  90  71 /  20  40  40  30  30
CLOVERDALE              61  83  63  83  64 /  30  50  50  40  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

14/20
Hazardous weather outlook, Jul 1, 12:44 PM MDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1244 PM MDT TUE JUL 1 2014

NMZ401>417-TXZ418>424-021845-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1244 PM MDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THIS
AFTERNOON AND OVERNIGHT. A FRONTAL BOUNDARY WILL PUSH IN FROM THE
EAST AND PROVIDE THE REGION WITH A STRONG PUSH OF LOW-LEVEL
MOISTURE. THIS WILL ADD INSTABILITY TO THE ATMOSPHERE AND LEAD TO
DEEP CONVECTION. SOME STORMS MAY BECOME STRONG TO NEAR SEVERE.
STORM MOTION WILL BE SLOW AND RAINS COULD BECOME HEAVY. THUS ISOLATED
LOCATIONS MAY RECEIVE UP TO 2 INCHES OF RAINFALL. THUS THERE WILL
BE A RISK OF FLASH FLOODING. A FEW STORMS MAY ALSO PRODUCE WIND
GUSTS TO 50 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXPECT ANOTHER ROUND OF SCATTERED STORMS AREA WIDE WEDNESDAY WITH
THE SAME THREATS AS TUESDAY'S STORMS. BEYOND WEDNESDAY EXPECT
STORMS TO BECOME A BIT MORE ISOLATED EXCEPT STILL SCATTERED OVER
AREA MOUNTAINS. STORMS ALSO LOOK TO FOCUS MORE WEST THAN
EAST...AND THUS THE RISK OF FLOODING WILL ALSO SHIFT WEST. SOME
STORMS WILL STILL POSE A THREAT OF STRONG OUTFLOW WINDS TO NEAR 50
MPH AND SMALL TO MODERATE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TO MONITOR FOR HEAVY RAINS
AND FLOODING ALONG WITH STRONG WINDS AND HAIL MAINLY TUESDAY
AFTERNOON THROUGH THURSDAY NIGHT.

BIRD

In the hours before

Special weather statement, Jul 1, 1:00 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
100 PM MDT TUE JUL 1 2014

NMZ402-403-408-409-012015-
EASTERN BLACK RANGE FOOTHILLS NM-SIERRA COUNTY LAKES NM-SOUTHERN GILA
FOOTHILLS/MIMBRES VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
100 PM MDT TUE JUL 1 2014

...STRONG THUNDERSTORMS THREATENING NORTHEASTERN GRANT AND WESTERN
SIERRA COUNTIES THROUGH 215 PM MDT...

AT 1259 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A BROKEN LINE OF STRONG THUNDERSTORMS FROM 16 MILES
SOUTHWEST OF WINSTON...TO JUST EAST OF CAMP THUNDERBIRD...DRIFTING
SOUTH-SOUTHEAST MOVING NORTH AT 5 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...AND EVEN
SOME DISTANCE AHEAD OF THE ACTIVITY.  STORMS WILL ALSO BE
ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAIN TOTALING UP TO ONE INCH.

LOCATIONS IMPACTED INCLUDE...
  WINSTON...
  HILLSBORO...
  SAN LORENZO...
  GEORGETOWN...
  EMORY PASS...
  HERMOSA...
  COONEY...
  CAMP THUNDERBIRD...
  SHERMAN...
  SAN JUAN...
  BEAR CANYON LAKE...
  IRON CREEK CAMPGROUND...
  ROCKY CANYON CAMPGROUND...
  BLACK CANYON CAMPGROUNDS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

TRIPOLI
Special weather statement, Jul 1, 1:53 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
153 PM MDT TUE JUL 1 2014

NMZ412>417-012100-
CENTRAL TULAROSA BASIN NM-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500
FEET NM-OTERO MESA NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET
NM-SOUTHERN TULAROSA BASIN NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW
7500 FEET NM-
153 PM MDT TUE JUL 1 2014

...STRONG THUNDERSTORMS THREATENING CENTRAL OTERO COUNTY THROUGH 300
PM MDT...

AT 152 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF CLOUDCROFT...SLOWLY DRIFTING
SOUTH AROUND 5 MPH.

WIND GUSTS UP TO 55 MPH AND HAIL UP TO ONE HALF INCH DIAMETER ARE
EXPECTED WITH THIS STORM...ALONG WITH LOCALLY HEAVY HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  TIMBERON...
  CLOUDCROFT...
  ALAMOGORDO...
  SILVER LAKE...
  BURRO FLATS...
  MOUNTAIN PARK...
  SUNSPOT...
  LA LUZ...
  HIGH ROLLS...
  BOLES ACRES...
  BLUFF SPRINGS...
  OLIVER LEE STATE PARK...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
ADDITIONAL STORM DEVELOPMENT IS EXPECTED SOUTHWESTWARD...BETWEEN
OLIVER LEE STATE PARK AND HIGHWAY 54 IN THE NEXT HALF HOUR.

HEAVY MAY QUICKLY SMALL CREEKS...STREAMS AND OTHER LOW LYING AREAS
NEAR WHERE YOU ARE. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
TURN AROUND...DONT DROWN.

TRIPOLI
Special weather statement, Jul 1, 2:26 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
226 PM MDT TUE JUL 1 2014

NMZ401>403-407-408-012130-
EASTERN BLACK RANGE FOOTHILLS NM-SOUTHERN GILA FOOTHILLS/MIMBRES
VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST
DESERT/MIMBRES BASIN NM-UPPER GILA RIVER VALLEY NM-
226 PM MDT TUE JUL 1 2014

...STRONG THUNDERSTORMS THREATENING EASTERN GRANT...NORTHERN LUNA AND
SOUTHWESTERN SIERRA COUNTIES THROUGH 330 PM MDT...

AT 225 PM MDT...YOUR NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS NEAR SAN LORENZO AND JUST SOUTH OF
LAKE ROBERTS...MOVING SOUTH AROUND 5 MPH. NEW STORM DEVELOPMENT IS
EXPECTED SOUTHWARD OVER PINOS ALTOS...FAYWOOD AND CITY OF ROCKS
STATE PARK IN THE NEXT HALF HOUR.

PEA SIZE HAIL AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

UP TO ONE INCH OF LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THE STORM
NOW OVER SAN LORENZO.

LOCATIONS IMPACTED INCLUDE...
  CITY OF ROCKS STATE PARK...
  SILVER CITY...
  SAN LORENZO...
  LAKE ROBERTS...
  GEORGETOWN...
  CAMP THUNDERBIRD...
  SHERMAN...
  SAN JUAN...
  FAYWOOD...
  LITTLE WALNUT VILLAGE...
  BEAR CANYON LAKE...
  IRON CREEK CAMPGROUND...
  SAPILLO CAMPGROUND...
  MCMILLAN CAMPGROUND...

TRIPOLI

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:11 PM MDTBlowing Dust AdvisoryEPZDoña Ana3 hr
Jun 30, 9:11 PM MDTHigh Wind WarningEPZDoña Ana, Grant, Luna, Sierra3 hr
Jul 1, 3:13 PM MDTSevere Thunderstorm WarningEPZGrant, Luna47 min
Jul 1, 5:00 PM MDTSevere Thunderstorm WarningEPZDoña Ana45 min
Jul 1, 5:18 PM MDTAreal Flood AdvisoryEPZDoña Ana, Sierra3 hr
Jul 1, 5:25 PM MDTSevere Thunderstorm WarningEPZDoña Ana65 min
Jul 1, 5:32 PM MDTFlash Flood WarningEPZSierra3 hr
Jul 1, 5:46 PM MDTSevere Thunderstorm WarningEPZDoña Ana59 min
Jul 1, 5:50 PM MDTFlash Flood WarningEPZDoña Ana115 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.